Discussions By Condition: I cannot get a diagnosis.

Two extremes

Posted In: I cannot get a diagnosis. 0 Replies
  • Posted By: Anonymous
  • September 6, 2009
  • 09:47 AM

Hi there, for years I have alternated between being so hyperactive I can't sit still and being so lethargic I can barely stop myself lying on the floor.

When I'm low which can last anywhere from half a day to a week and a half, my limbs ache all over slightly, I can't concentrate, slur my speech, have to concentrate to co-ordinate simple actions like walking and sleep for up to twelve hours a day and even when I'm not sleepy I prefer to be lying down when I feel this way. I don't necessarily feel sad when I'm physically low though I have been depressed before (there was a specific trauma that triggered the depression). I had an MRI to check whether this was a problem in my spine or head but the results were normal.

When I'm high which can last from a few hours to a few days, I pace rather than sit even at meal times, my hands or feet are always tapping or rocking, I speak fast and loud, I become anxious and my senses are heightened. Simple sugars make this worse so I avoid them when high (they don't affect me when I'm low).

I'm 22 year old woman 160cm (5"2) 51kg (perfect BMI) not pregnant.

Doctors I talk to are either stumped as to what's wrong with me or think I'm making it up (extremely annoying) I have difficulty holding down a full time job because of my unpredictability and the amount of sick days I take when I'm low. Anyway if anyone has any ideas as to what might be wrong with me I'd appreciate some input.

Thanks, live well, bb.

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?